Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 5, NWS Lake Charles, LA

July 14, 2005Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jul 14, 2005, 1:10 PM CDT for Orange County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 1:10 PM CDT (18:10 UTC)
Expired
Jul 14, 2005, 3:15 PM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 69 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:30 PM CDTFLASH FLOODVidor, TXVIDOR POLICE REPORT UNDERPASSES BELOW I-10 IMPASSIBLE. CARS FLOATING INTO CONCRETE SIDES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 141810
FFWLCH
TXC361-142015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
110 PM CDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST TEXAS

* UNTIL 315 PM CDT

* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BRIDGE CITY.

* FLOODING IS EXPECTED IN OR NEAR...
 BRIDGE CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3003 9402 3000 9391 2999 9382 3004 9376
      3011 9371 3020 9371 3019 9408 3016 9410
      3012 9408 3008 9406

$$
1 follow-up statement
000 
WGUS74 KLCH 141930
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
225 PM CDT THU JUL 14 2005

TXC361-142015-
ORANGE-
225 PM CDT THU JUL 14 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 315 PM CDT FOR ORANGE
COUNTY...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING WAS OCCURRING NEAR VIDOR. ADDITION INCH OF 
RAINFALL WILL BE POSSIBLE OVER THE NEXT HOUR.   

FLOODING CONTINUES TO BE EXPECTED IN OR NEAR...
WEST ORANGE...ROSE CITY...PINE FOREST...ORANGE AND BRIDGE CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3003 9402 3000 9391 2999 9382 3004 9376
      3011 9371 3020 9371 3019 9408 3016 9410
      3012 9408 3008 9406

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:31 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 14, 9:31 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
931 AM CDT THU JUL 14 2005

.SYNOPSIS...SURFACE HIGH FROM THE EAST WILL MAINTAIN A LIGHT FLOW FROM THE
GULF WHILE AN UPPER LEVEL TROUGH EXTENDING INTO ARKANSAS AND TEXAS FROM
THE OHIO VALLEY WILL MAINTAIN UNSTABLE CONDITIONS FOR AT LEAST THE NEXT
COUPLE OF DAYS.

&&

.UPDATE...ONLY A MINOR TWEAK DOWN ON TEMPS AT JASPER AND ALEXANDRIA...
OTHERWISE NO CHANGES TO GOING FORECAST. WILL TAKE OUT MORNING WORDING
ON ZONE UPDATE.

&&

.MARINE...NO CHANGES. SCATTERED THUNDERSTORMS REMAINING WITHIN 40 NM OF THE
COAST.

&&

.UPDATED POINT TEMPS/POPS...
KLCH  88  76  88  75 /  60  30  60  40
KBPT  89  75  88  76 /  60  30  60  40
KAEX  87  74  89  74 /  60  40  60  40
KLFT  88  76  88  75 /  60  30  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, Jul 14, 6:00 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT THU JUL 14 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
151100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...NEWTON...
KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...VILLE PLATTE...
OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...LEESVILLE...LAKE
CHARLES...LAFAYETTE...JENNINGS...DERIDDER...CROWLEY...CAMERON AND
ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING, BECOMING
MORE NUMEROUS. LOCALIZED FLOODING RAINS ARE POSSIBLE. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AND
SATURDAY. LOCALIZED FLOODING RAINS ARE POSSIBLE. THEN, RAIN CHANCES
DECREASE FOR THE REMAINDER OF THE PERIOD. SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT ANTICIPATED TODAY.

21

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.